Journal article icon

Journal article

Abstinence symptoms after withdrawal of tranquillising drugs: is there a common neurochemical mechanism?

Abstract:

Withdrawal of anxiolytic agents such as ethanol, barbiturates, and benzodiazepines may result in a syndrome characterised in its most severe form by delirium and seizures. There is increasing evidence that anxiolytic drugs produce their pharmacological effects by enhancing brain gamma-aminobutyric acid (GABA) transmission. During long-term exposure to anxiolytics, brain GABA synapses show evidence of adaptive changes which would tend to reduce the effect of the anxiolytic and restore normal G...

Expand abstract
Publication status:
Published

Actions


Access Document


Authors


Journal:
Lancet
Volume:
2
Issue:
8294
Pages:
360-362
Publication date:
1982-08-01
DOI:
EISSN:
1474-547X
ISSN:
0140-6736
Source identifiers:
185964
Language:
English
Keywords:
Pubs id:
pubs:185964
UUID:
uuid:23f4d1bd-7e4e-448f-97d9-42f33bed5aa8
Local pid:
pubs:185964
Deposit date:
2012-12-19

Terms of use


Views and Downloads






If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP